On the dynamics of ensemble averages in chaotic maps

M. Lewenstein, T. Tél

Research output: Contribution to journalArticle


The dynamics of mean values in two-dimensional Hénon-like maps and in their strongly dissipative limit is investigated by considering the direct product of n such maps represented in center-of-mass and relative coordinates. The existence of a well-defined mean value for n → ∞ shows up by a nontrivial mechanism on the projection of the center-of-mass variable. Numerical simulations up to n = 128 suggest that the deviation between the actual mean value at large n and the limiting one obeys a gaussian distribution in the chaotic regime.

Original languageEnglish
Pages (from-to)411-416
Number of pages6
JournalPhysics Letters A
Issue number9
Publication statusPublished - Jun 24 1985

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'On the dynamics of ensemble averages in chaotic maps'. Together they form a unique fingerprint.

  • Cite this